# SDR 2012FA0000519

- Difficulty date: July 25, 2012
- Submitted: July 31, 2012
- Operation: General aviation
- Aircraft: N254TM
- Make and model: Cessna 414A
- Aircraft serial: 4140254
- Aircraft time: 5,423 hours
- Engine: Cont TSIO520NB
- Engine time: 112 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Points
- Part number: M3081
- Condition: Failed
- Location: Magneto
- Part time: 112 hours
- Component: Magneto, Slick
- Component part number: 6320
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

OPERATOR EXPERIENCED ROUGH RUNNING LT ENGINE AT TAKEOFF AND CRUISE POWER SETTINGS. GROUND RUN UP PROCEDURES SHOWED NO DEFECTS IN MAGNETO DROPS.  IN FLIGHT MAGNETO CHECKS SHOWED LT ENGINE, RT MAGNETO OPERATION TO BE VERY ROUGH AND SIGNIFICANT LOSS OF POWER. REMOVAL AND INSPECTION OF LT ENGINE, RT MAGNETO SHOWED NO OBVIOUS SIGNS OF FAILURE.  IT WAS DETERMINED THAT THE PRIMARY CONTACT POINT SET, PN M3081 HAD LITTLE OR NO SPRING TENSION HOLDING THE POINT SET CLOSED.  AN EXAMINATION OF A NEW REPLACEMENT CONTACT POINT SET PN M3081 SHOWED CONSIDERABLY MORE SPRING TENSION. THE PRIMARY CONTACT POINT SET WAS REPLACED WITH PN M3081, THE ACFT WAS TEST FLOWN AND THE IN FLIGHT MAGNETO CHECKS WERE NORMAL.
